MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Occupation: other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Information received from the distributor indicates that a procedure was performed by on (b)(6) 2019, utilizing the reform pedicle screw system.Upon attempted insertion of a screw the tip of a reform driver with mechanical lock (hxx-39-0001) broke.The tip was removed and the procedure was completed utilizing another driver readily available in the set.There was no patient injury or delay to the procedure.
 
Event or Problem Description
Information received from the distributor indicates that a procedure was performed on (b)(6) 2019, utilizing the reform pedicle screw system.Upon attempted insertion of a screw the tip of a reform driver with mechanical lock (hxx-39-0001) broke.The tip was removed and the procedure was completed utilizing another driver readily available in the set.There was no patient injury or delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the returned driver was visually examined with and without the aid of a 5x loop.The driver tip is fractured perpendicular to the longitudinal axis.It cannot be ascertained if this fracture was solely the result of the loading condition that occurred in this procedure or if a prior loading condition had initiated a crack that manifested itself during this procedure.Review of device history records found thirty (30) pieces of this lot were released for distribution on 8/31/2017 with no deviation or anomalies.Two-year complaint history review found one (1) previous report of this nature for this lot.No corrective actions are being recommended since the failure does not appear to manufacturing related, the cause for the failure remains unknown, and since design changes to like devices have been rolled into use to improve device resistance to breakage.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9565481
Report Number3005739886-2020-00001
Device Sequence Number2860724
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number33936MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1